Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 4, NWS Wichita, KS

March 29, 2017Marion County, Kansas

NWS Wichita, KS issued this river flood warning at Mar 29, 2017, 8:54 AM CDT for Marion County, Kansas. It took effect at Mar 29, 2017, 10:53 AM CDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2017, 8:54 AM CDT (13:54 UTC)
In effect from
Mar 29, 2017, 10:53 AM CDT
Expired
Mar 31, 2017, 2:35 AM CDT
In force
40 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Marion County, KS

The radar

The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cottonwood River near Florence (FLRK1). The gauge peaked at 23.37 ft at Mar 29, 2017, 11:00 PM CDT.

actionminormoderate102003/2903/3003/3104/01
Action stage
20 ft
Minor stage
22 ft
Moderate stage
27 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07180400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

589 
WGUS43 KICT 291354
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
854 AM CDT WED MAR 29 2017

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC115-300354-
/O.NEW.KICT.FL.W.0004.170329T1553Z-170331T0735Z/
/FLRK1.1.ER.170329T1553Z.170330T0000Z.170330T1935Z.NO/
854 AM CDT WED MAR 29 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cottonwood River Near Florence.
* From this morning until late Thursday night.
* At  8:15 AM Wednesday the stage was 18.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 25.6 feet by this evening. The river will fall 
  below flood stage by early Thursday afternoon.
* Impact...At 24.0 feet...Outside the levee system in southeast 
  Florence, flood waters flow across Park Ave Road and reach the 
  foundation of a residential home.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Florence        22.0  18.8  Wed 08 AM   24.6    8.6    4.5
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-300354-
/O.NEW.KICT.FL.W.0005.170329T1546Z-170331T0640Z/
/CTWK1.1.ER.170329T1546Z.170330T0000Z.170330T1240Z.NO/
854 AM CDT WED MAR 29 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cottonwood River At Cottonwood Falls.
* From this morning until late Thursday night.
* At  8:18 AM Wednesday the stage was 8.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 10.6 feet by this evening. The river will fall 
  below flood stage by Thursday morning.
* Impact...At 11.0 feet...Flooding occurs at Bates Park in Cottonwood 
  Falls and crop land along the river. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Cottonwood Fal  9.0   8.0  Wed 08 AM    9.1    8.8    6.6
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-300354-
/O.NEW.KICT.FL.W.0006.170329T1644Z-170331T1800Z/
/PLYK1.1.ER.170329T1644Z.170330T0000Z.170331T0600Z.NO/
854 AM CDT WED MAR 29 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Cottonwood River Near Plymouth.
* From this morning until Friday afternoon.
* At  8:00 AM Wednesday the stage was 28.7 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 33.2 feet by this evening. The river will fall 
  below flood stage by early Friday morning.
* Impact...At 33.0 feet...More sections along Road A floods especially
  at the low water crossings.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Plymouth        32.0  28.7  Wed 08 AM   33.1   31.5   30.2
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$

JAS
5 follow-up statements
404 
WGUS83 KICT 291933
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
233 PM CDT WED MAR 29 2017

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

...The flood warning continues for the following river in Kansas...

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC115-300933-
/O.EXT.KICT.FL.W.0004.000000T0000Z-170330T2338Z/
/FLRK1.1.ER.170329T1850Z.170330T0000Z.170330T1138Z.NO/
233 PM CDT WED MAR 29 2017

The Flood Warning continues for
  The Cottonwood River Near Florence.
* Until Thursday evening.
* At  2:15 PM Wednesday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.8 feet by this
  evening. The river will fall below flood stage Thursday morning.
* Impact...At 24.0 feet...Outside the levee system in southeast 
  Florence, flood waters flow across Park Ave Road and reach the 
  foundation of a residential home.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Florence        22.0  22.1  Wed 02 PM   21.9    7.4    4.8
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-300932-
/O.EXT.KICT.FL.W.0005.000000T0000Z-170331T1245Z/
/CTWK1.1.ER.170329T1800Z.170330T0600Z.170330T1845Z.NO/
233 PM CDT WED MAR 29 2017

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Friday morning.
* At  1:00 PM Wednesday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.3 feet by 
  early Thursday morning. The river will fall below flood stage early
  Thursday afternoon.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Cottonwood Fal  9.0   9.0  Wed 01 PM   10.1    8.1    5.7
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-300932-
/O.CON.KICT.FL.W.0006.000000T0000Z-170331T1800Z/
/PLYK1.1.ER.170329T1606Z.170330T0000Z.170331T0600Z.NO/
233 PM CDT WED MAR 29 2017

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Friday afternoon.
* At  2:00 PM Wednesday the stage was 32.8 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.2 feet by this
  evening. The river will fall below flood stage early Friday 
  morning.
* Impact...At 33.0 feet...More sections along Road A floods especially
  at the low water crossings.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Thu    Fri    Sat
  Plymouth        32.0  32.8  Wed 02 PM   33.1   31.5   30.2
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$

JAS
230 
WGUS83 KICT 300054
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
754 PM CDT WED MAR 29 2017

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC115-301454-
/O.EXT.KICT.FL.W.0004.000000T0000Z-170330T2207Z/
/FLRK1.1.ER.170329T1850Z.170329T2345Z.170330T1007Z.NO/
754 PM CDT WED MAR 29 2017

The Flood Warning continues for
  The Cottonwood River Near Florence.
* Until Thursday afternoon.
* At  7:15 PM Wednesday the stage was 23.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Thursday morning.
* Impact...At 24.0 feet...Outside the levee system in southeast 
  Florence, flood waters flow across Park Ave Road and reach the 
  foundation of a residential home.

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Florence           22.0  23.2  Wed 07 PM   16.1   7.0   5.0
    
&&
    
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-301453-
/O.EXT.KICT.FL.W.0005.000000T0000Z-170331T1500Z/
/CTWK1.1.ER.170329T1800Z.170330T1200Z.170330T2100Z.NO/
754 PM CDT WED MAR 29 2017

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Friday morning.
* At  7:30 PM Wednesday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.7 feet by 
  Thursday morning. The river will fall below flood stage Thursday 
  afternoon.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Cottonwood Falls   9.0   9.5  Wed 07 PM    8.8   7.8   4.9
    
&&
    
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-301453-
/O.EXT.KICT.FL.W.0006.000000T0000Z-170401T0224Z/
/PLYK1.1.ER.170329T1606Z.170329T2345Z.170331T1424Z.NO/
754 PM CDT WED MAR 29 2017

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Friday evening.
* At  7:00 PM Wednesday the stage was 33.3 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Friday morning.
* Impact...At 33.0 feet...More sections along Road A floods especially
  at the low water crossings.

&&


                     FLD       OBSERVED        FORECAST 6 PM
Location             STG    STG  DAY  TIME    Thu   Fri   Sat   
  Plymouth           32.0  33.3  Wed 07 PM   33.2  31.4  26.6
    
&&
    
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$

bk
192 
WGUS83 KICT 300829
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
329 AM CDT THU MAR 30 2017

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC115-302229-
/O.EXT.KICT.FL.W.0004.000000T0000Z-170330T2321Z/
/FLRK1.1.ER.170329T1850Z.170330T0315Z.170330T1121Z.NO/
329 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Cottonwood River Near Florence.
* Until this evening.
* At  3:15 AM Thursday the stage was 23.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 24.0 feet...Outside the levee system in southeast 
  Florence, flood waters flow across Park Ave Road and reach the 
  foundation of a residential home.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Florence        22.0  23.0  Thu  3 AM    8.0    4.7    3.9
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-302228-
/O.EXT.KICT.FL.W.0005.000000T0000Z-170331T1536Z/
/CTWK1.1.ER.170329T1800Z.170330T1200Z.170330T2136Z.NO/
329 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Friday morning.
* At  7:30 PM Wednesday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Cottonwood Fal  9.0    9.5  Wed  7 PM    8.6    6.1    4.1
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-302228-
/O.EXT.KICT.FL.W.0006.000000T0000Z-170401T0000Z/
/PLYK1.1.ER.170329T1606Z.170330T0030Z.170331T1200Z.NO/
329 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Friday evening.
* At  3:00 AM Thursday the stage was 33.1 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 33.0 feet...More sections along Road A floods especially
  at the low water crossings.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Plymouth        32.0  33.1  Thu  3 AM   32.0   29.3   19.4
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
850 
WGUS83 KICT 301314
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
814 AM CDT THU MAR 30 2017

...The flood warning continues for the following river in Kansas...
 
  Cottonwood River Near Florence affecting Marion County.

  Cottonwood River At Cottonwood Falls affecting Chase County.

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC115-310051-
/O.EXT.KICT.FL.W.0004.000000T0000Z-170331T0051Z/
/FLRK1.1.ER.170329T1850Z.170330T0315Z.170330T1251Z.NO/
814 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Cottonwood River Near Florence.
* Until this evening.
* At 7:15 AM Thursday the stage was 22.3 feet and falling.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  noon today.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Florence        22.0  22.3  Thu 7 AM     7.2    4.3    3.7
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-310314-
/O.EXT.KICT.FL.W.0005.000000T0000Z-170401T0320Z/
/CTWK1.1.ER.170329T1800Z.170330T1800Z.170331T0920Z.NO/
814 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until Friday evening.
* At 7:14 AM Thursday the stage was 10.4 feet and rising.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by this
  afternoon then will fall below flood stage early Friday 
  morning.
* Impact...At 10.0 feet...Water covers fields and some rural roads 
  along the river. Low areas along the south bank at the gage site 
  begin to flood. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Cottonwood Fal  9.0  10.4   Thu 7 AM     8.6    6.1    4.1
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-310314-
/O.EXT.KICT.FL.W.0006.000000T0000Z-170401T0259Z/
/PLYK1.1.ER.170329T1606Z.170330T0030Z.170331T1459Z.NO/
814 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Friday evening.
* At 7:00 AM Thursday the stage was 32.9 feet and falling.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Friday morning.
* Impact...At 33.0 feet...More sections along Road A floods especially
  at the low water crossings.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Plymouth        32.0  32.9  Thu 7 AM    32.3   29.3   19.4
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$
084 
WGUS83 KICT 301530
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1030 AM CDT THU MAR 30 2017

...The flood warning is cancelled for the following river in 
Kansas...
 
  Cottonwood River Near Florence affecting Marion County.
 
...The flood warning continues for the following river in Kansas...
 
  Cottonwood River At Cottonwood Falls affecting Chase County.

...The flood warning continues for the following river in Kansas...

  Cottonwood River Near Plymouth affecting Chase and Lyon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC115-301600-
/O.CAN.KICT.FL.W.0004.000000T0000Z-170331T0051Z/
/FLRK1.1.ER.170329T1850Z.170330T0315Z.170330T1350Z.NO/
1030 AM CDT THU MAR 30 2017

The Flood Warning is cancelled for
  The Cottonwood River Near Florence.
* At  9:15 AM Thursday the stage was 21.95 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 8:50 AM Thursday.
* Forecast...The river will continue to fall to 7.2 feet by Friday 
  morning.
* Impact...At 22.0 feet...Minor flooding of the left bank and roads 
  along the north bank will begin. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Florence        22.0  22.0  Thu 09 AM    7.2    4.3    3.7
    
&&
     
LAT...LON 3830 9711 3816 9689 3824 9667 3838 9676
      3832 9689 3838 9698             

$$

KSC017-310529-
/O.EXT.KICT.FL.W.0005.000000T0000Z-170401T0724Z/
/CTWK1.1.ER.170329T1800Z.170330T1800Z.170331T1324Z.NO/
1030 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Cottonwood River At Cottonwood Falls.
* Until late Friday night.
* At 10:08 AM Thursday the stage was 10.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.9 feet by this 
afternoon. The river will fall below flood stage Friday morning.
* Impact...At 11.0 feet...Flooding occurs at Bates Park in Cottonwood 
  Falls and crop land along the river. 

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Cottonwood Fal  9.0  10.7  Thu 10 AM    9.4    5.1    3.1
    
&&
     
LAT...LON 3824 9667 3832 9642 3848 9649 3839 9677


$$

KSC017-111-310529-
/O.CON.KICT.FL.W.0006.000000T0000Z-170401T0259Z/
/PLYK1.1.ER.170329T1606Z.170330T0030Z.170331T1459Z.NO/
1030 AM CDT THU MAR 30 2017

The Flood Warning continues for
  The Cottonwood River Near Plymouth.
* Until Friday evening.
* At  9:00 AM Thursday the stage was 32.7 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 33.0 feet...More sections along Road A floods especially
  at the low water crossings.

&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Fri    Sat    Sun
  Plymouth        32.0  32.7  Thu 09 AM   32.3   29.3   19.4
    
&&
     
LAT...LON 3833 9642 3833 9636 3849 9636 3848 9649


$$

JAS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Mar 29, 7:17 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Mar 29, 7:17 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
717 AM CDT Wed Mar 29 2017

.SHORT TERM...(Today through Friday night)
Issued at 357 AM CDT Wed Mar 29 2017

Forecast highlights: Rain/storms today, and again this weekend
into early next week.

Latest MRMS precipitation data suggests widespread rain amounts
of 1-2 inches, with pockets of 2-3 inches have fallen since
yesterday afternoon/evening in a wide north-south strip from
central and south-central Kansas east through the Flint Hills of
east-central and southeast Kansas. This will likely produce
healthy rises on several rivers/streams/creeks this morning, with
most probably remaining just below minor flood stage levels.
However, a handful of points could exceed minor flood stage,
especially if another widespread, prolonged area of moderate to
heavy rain moves north across the area this morning (which appears
possibly given activity still across Oklahoma). Additionally, a
handful of areal flood warnings for minor low-land flooding will
remain possible.

Once Oklahoma precipitation moves north across the region early
this morning, thinking widespread moderate to heavy rain should
gradually decrease in coverage, as a mid-level dry slot spreads
north over the region. However, portions of central and north-
central Kansas will likely see widespread precipitation shield
hang around longer due to mid-level deformation zone setting up
shop western through northern KS.

Attention then turns to strong/severe storm potential from midday
through early this evening, generally east of the Kansas Turnpike
corridor, as the warm sector retrogrades northwest some in
response substantial upper energy approaching from the southwest.
If airmass is able to recover from morning convection, strong deep
layer shear in concert with steepening lapse rates/cooling aloft
and modest instability would support large hail and perhaps
locally 60 mph winds with a handful of storms. Tornado threat
should remain fairly low given veer-back deep layer shear
orientation, but cannot completely be ruled out given the strong
wind fields associated with this system.

.LONG TERM...(Saturday through Tuesday)
Issued at 357 AM CDT Wed Mar 29 2017

Models are finally coming into better agreement with the next
system, with consensus supporting more rain/isolated storms this
weekend through Monday. Could see pockets of locally heavy
rainfall, although this next storm doesn't look as impressive as
the current one.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 641 AM CDT Wed Mar 29 2017

Main Hazards: IFR conditions area-wide and thunderstorm potential.

Another round of strong moisture transport/upper level divergent
flow will move northward across eastern Kansas this morning, with
widespread showers and isolated-scattered thunderstorms. A
surface low will develop northeast into the southern Flint Hills
by 18-19Z with a warm front extending eastward into central
Missouri. This would allow several hours of warm sector over the
CNU and possibly ICT terminals. Would anticipate this to result in
widespread IFR and northeasterly winds gusting to 25-30 kt continuing
northwest of the low in Central KS with showers/embedded thunder.
IFR stratus may lift to MVFR at least on transient basis this
afternoon at CNU and ICT. In addition, isolated to scattered strong
to severe storms could affect southeast KS and the Flint Hills
this afternoon, near and to the east/southeast of the surface low.
Expecting scattered showers tonight as the upper low tracks
through, with gusty north- northeasterly winds and widespread IFR
for most of eastern Kansas.

&&

.FIRE WEATHER...
Issued at 357 AM CDT Wed Mar 29 2017

Wet and cool weather along with things starting to green up should
keep fire danger levels fairly low the next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    57  42  51  39 /  90  50  50  10
Hutchinson      48  40  51  37 /  90  60  50   0
Newton          54  42  49  38 /  90  60  50  10
ElDorado        61  43  51  39 /  90  60  50  10
Winfield-KWLD   64  44  52  39 /  80  50  40  10
Russell         46  39  51  36 / 100  70  20   0
Great Bend      46  39  53  35 /  90  70  30   0
Salina          48  40  50  38 / 100  70  50   0
McPherson       48  40  50  37 /  90  70  50   0
Coffeyville     69  48  54  41 /  90  50  50  20
Chanute         69  48  53  41 /  90  60  60  20
Iola            67  49  54  41 /  90  60  60  20
Parsons-KPPF    68  48  54  41 /  90  50  60  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...JMC
FIRE WEATHER...ADK
Hazardous weather outlook, Mar 29, 5:38 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
538 AM CDT Wed Mar 29 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
538 AM CDT Wed Mar 29 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Numerous showers and embedded thunderstorms will impact the region
today. Healthy rises on area streams, creeks and rivers are likely,
with minor flooding of flood-prone and low-lying areas possible.
Additionally, a few strong to severe storms are possible this
afternoon over southeast Kansas, with the main threats large hail
and localized wind gusts to 60 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Minor flooding on area rivers, streams and creeks will remain
possible across mainly south-central Kansas into the weekend.

Another storm system is expected to spread additional showers and
embedded thunderstorms across the region this weekend into early
next week. Strong or severe storms are not expected, although any
additional rainfall could aggravate ongoing flooding concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight, although
rainfall and flooding reports are always greatly appreciated.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Mar 29, 5:58 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
558 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     FLOOD            5 SSE NEWTON            37.98N 97.31W
03/29/2017                   HARVEY             KS   PUBLIC

            FLOODING WAS REPORTED AT SOUTHEAST 60TH ROAD AND SPENCER.
            A CREEK WAS COVERING THE ROAD. REPORT RECEIVED VIA SOCIAL
            MEDIA.

&&

JMC
Local storm report, Mar 29, 8:16 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
816 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLOOD            6 N PEABODY             38.25N 97.12W
03/29/2017                   MARION             KS   LAW ENFORCEMENT

            WATER OVER THE ROADWAY ON NIGHTHAWK ROAD FROM 120TH TO
            130TH STREET.

&&

METZGER
Local storm report, Mar 29, 8:23 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
823 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLOOD            4 NNW MARION            38.41N 97.04W
03/29/2017                   MARION             KS   LAW ENFORCEMENT

            WATER OVER THE ROAD WAY AT REMMINTON AND 230TH STREET.

&&

METZGER
Local storm report, Mar 29, 8:25 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
825 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     FLOOD            1 WSW PEABODY           38.17N 97.12W
03/29/2017                   MARION             KS   LAW ENFORCEMENT

            WATER OVER THE BRIDGE ON NIGHTHAWK ROAD IN PEABODY, ROAD
            IS CLOSED. PEABODY CITY PARK NOW FLOODED.

&&

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 12:47 AM CDTSpecial Weather StatementICTLabette, Montgomery, Neosho, Wilson58 min
Mar 29, 2:20 AM CDTSpecial Weather StatementICTAllen, Neosho25 min
Mar 29, 4:13 AM CDTRiver Flood WarningICTSumner34 hr
Mar 29, 4:22 AM CDTRiver Flood WarningICTButler42 hr
Mar 29, 5:00 AM CDTAreal Flood WarningICTHarvey, Kingman, Reno, Sedgwick8 hr
Mar 29, 5:06 AM CDTAreal Flood WarningICTButler, Cowley, Sedgwick, Sumner8 hr
Mar 29, 8:25 AM CDTAreal Flood WarningICTMarion6 hr
Mar 29, 8:54 AM CDTRiver Flood WarningICTChase59 hr
Mar 29, 8:54 AM CDTRiver Flood WarningICTChase, Lyon3 days
Mar 29, 8:55 AM CDTRiver Flood WarningICTButler, Cowley45 hr
Mar 29, 8:59 AM CDTRiver Flood WarningICTCowley3 days
Mar 29, 8:59 AM CDTRiver Flood WarningICTButler, Cowley37 hr
Mar 29, 8:59 AM CDTRiver Flood WarningICTButler, Cowley4 days
Mar 29, 9:02 AM CDTRiver Flood WarningICTSumner53 hr
Mar 29, 9:02 AM CDTRiver Flood WarningICTCowley3 days
Mar 29, 9:30 AM CDTRiver Flood WarningICTReno, Rice4 days
Mar 29, 1:37 PM CDTAreal Flood WarningICTSumner6 hr
Mar 29, 2:28 PM CDTAreal Flood WarningICTMarion5 hr
Mar 29, 2:56 PM CDTSpecial Weather StatementICTNeosho34 min

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.